Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    If I start using antidepressants will I lose my sex drive?

    I have just been diagnosed with severe anxiety, and have had amongst other things, lost most of my sex drive. I am paranoid that I am going to lose it all together if I start taking antidepressants. Is this the case, antidepressants = 0% sex??!?! Help!
  • Find a professional to answer your question

  • Susan Wolf

    Counsellor

    My aim is to listen and understand. Specialising in LGBTQI/GLBT and all other atypical lifestyles. Other areas include depression, anxiety and communication within families and … View Profile

    As you have already said, the anxiety has already lowered your sex drive. Whille it is true that some antidepressants can lower sex drive, there are several different types and it's not unreasonable to try one or two until you find one that suits you. If your sex drive lowers further, talk to your doctor and try a different medication.  Also, as your anxiety receeds, your normal libido should come back. 

    Good luck!

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Contributor

Empowering Australians to make better health choices